Recall of one batch of Lekadol tablets, 20 x 500 mg
- Lot # 001123112d –
Based on one reported case from a pharmacy, received on Friday, April 11, Lek Pharmaceuticals, d.d. is informing the public that there was a product mix-up in the packaging of one batch of Lekadol tablets, Lot # 001123112D.
On Friday, April 11, 2003, a pharmacy informed Lek Pharmaceuticals d.d. that there was a potential packaging mix-up involving Lekadol Tablets, 20 × 500 mg. Upon receiving the report, Lek immediately initiated an investigation. The investigation confirmed a possibility of having one blister containing Teolin Retard Tablets, 300 mg, and one blister of Lekadol tablets, 500 mg, in the same package labeled as Lekadol 20 × 500 mg, Lot # 001123112D. It was determined that only a few packages of Lekadol could have been affected.
In accordance with Article 66 of the Act on Medicinal Products and Devices, Lek Pharmaceuticals, d.d., in the same day, informed the Drug Agency at the Slovenian Ministry of Health, pharmaceutical distributors selling the product, and all Slovenian pharmacies by written and oral communication. Lek also informed Slovenian physicians about a possible product mix-up.
Even though the mistake was most likely limited to a very small number of product packages, Lek decided to recall Lekadol, Lot # 001123112D, in the interest of consumer safety.
The company expects to complete the recall in a few days. During this investigative period, Lek will inspect the returned recalled products and will release the follow-up communication as soon as the recall and associated technical evaluations are completed and a plan of action is prepared.
The company is asking all Lekadol users to please return all products with the Lot # 001123112D to the nearest pharmacy.
Lek sincerely regrets the packaging mix-up and assures the public that all necessary actions will be taken to identify the cause and to prevent similar events in the future.